Ask a doctor

I Have Slight Bruises in my Smile Lines Three Months After Restalyne, Is This Normal?

I had restalyne injected into my smile lines and whilst I am happy with the result I have developed slight bruses over the area, small but noticable with no macup. Will this fade? And how can I treat it? Please help!

Doctor Answers (3)

Bruising after Restylane

+2

Bruising doesn't last three months, so you're likely noticing actual product that was placed more superficial, showing a bluish tinge. It's called the "tyndall" effect and happens occasionally (either by more superficial placement of the product) or can sometimes appear as the product wears off.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Slight bruises three months after Restylane

+2

Bruising cannot last for three months. So if there is some discoloration around the smile lines at this point, it's not bruising, but something else. It could be superficial filler that you can see through the skin (this would be a bluish whitish coloring). I would suggest an in person consultation with your injector for an evaluation and assessment of the area.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Bruises after Restylane Injection

+2

Bruises should have resolved by this time (3 months after Restylane injection).  Sometimes if Restylane is injected too close to the surface of the skin, it can give the skin a bluish hue (this is called the Tyndall effect).  I recommend you go back to your injector for evaluation.  If it is the Tyndall effect, it will go away when the Restylane dissolves.  This can be sped up by injecting hyaluronidase (an enzyme that will dissolve Restylane).

Lone Tree Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.